Skip to content

Announcements

Looking for skin, hair or nail care tips? Considering cosmetic or anti-aging procedures? Get your questions answered here!

Find more info see our Healthy Beauty Center

If your question is not related to cosmetic procedures, anti-aging, or beauty please post it on Skin Problems & Treatments Community.
Includes Expert Content
PIH - Please help!
avatar
Jeune1 posted:
I get post-inflammatory hyperpigmentation and because my complexion is on the lighter side the marks really stand out. I had an allergic reaction recently and now I have a lot around my mouth and jaw. It looks awful and I have to attend an important meeting next month.

Can anyone recommend something that will help them quickly fade?
Reply
 
avatar
Elizabeth_WebMD_Staff responded:
Hi Jeune1 -

I wanted to pass along this article, Brighten Up Blemished Skin , while waiting for more response. It offers several suggestions that may help. Let us know if you have tried any of the products mentioned.

Wishing you clear skin in the near future. Keep us posted on how you are doing.

Elizabeth
- Elizabeth
~Love of beauty is taste. Creation of beauty is art.~
Ralph Waldo Emerson
 
avatar
rizwan1022 responded:
hi there,
try the clay mask twice a day on your face its a cheap and home remedy and if u want to buy some product make sure it contain hydroquine in it, or u can taka steam of plain water as it open up your skins pores.
 
avatar
Mohiba K Tareen, MD responded:
Dear Jeune,

The most potent product to QUICKLY reduce PIH is prescription strength hydroquinone (hq). It is very effective but is NOT safe for long term use. However, for the month before the meeting, it will be very helpful. You can combine your HQ with a prescription strength retinoid and also some mild glycolic or sal acid peels.

Make an appt with your derm ASAP. I would not recommend going to anyone other than a dermatologist, as other MDs may give you TOO harsh or strong products that may make the PIH worse.

I hope that helps and please keep us posted:)
 
avatar
TWAnderson replied to Mohiba K Tareen, MD's response:
I heard that Hydroquinone can cause cancer. It's not worth the risk.


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Don't shave your legs before a pedicure!Expert
Shaving the legs before going for a pedicure has been linked to an increase risk of infection from pedicure footbaths. This is because the ... More
Was this Helpful?
10 of 13 found this helpful

Helpful Resources

Be the first to post a Resource!

Expert Blog

Secrets of a Beverly Hills Cosmetic Surgeon - Robert Kotler, MD ,FACS

Dr. Robert Kotler gets beneath the surface to discuss selecting a cosmetic surgeon, computer imaging, celebrity makeovers and more...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.